Alert archive / Arkansas / Flash Flood Warnings in 2003
Flash Flood Warning 94, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Aug 30, 2003, 3:28 PM CDT for Sharp County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 30, 2003, 3:28 PM CDT (20:28 UTC)
- Expired
- Aug 30, 2003, 6:25 PM CDT
- In force
- 3 hr
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Sharp County, AR
The radar
The Little Rock radar (KLZK), 154 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 8.5 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1277 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 959 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLZK 302029 FFWLIT ARC135-302325- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 328 PM CDT SAT AUG 30 2003 THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A * FLASH FLOOD WARNING FOR... SHARP COUNTY IN NORTH CENTRAL ARKANSAS * UNTIL 625 PM CDT * AT 325 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED CLUSTERS OF THUNDERSTORMS OVER THE WESTERN AND SOUTHWESTERN PARTS OF SHARP COUNTY. THE STORMS WERE DRIFTING SLOWLY TO THE NORTH AND PRODUCING VERY HEAVY RAINFALL. RADAR ESTIMATES INDICATED THAT BETWEEN TWO AND THREE INCHES OF RAIN HAS FALLEN OVER THE PAST HOUR ACROSS THE WARNING AREA. ADDITIONAL SHOWERS AND THUNDERSTORMS WILL ONLY INCREASE THE THREAT OF FLASH FLOODING. && EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF CREEKS AND STREAMS...ROADS AND ROADSIDE CULVERTS. THE HEAVY RAINS COULD ALSO TRIGGER ROCK AND MUDSLIDES IN STEEP TERRAIN. MOVE TO HIGHER GROUND IF FLOOD WATERS THREATEN. DO NOT CAMP NEAR STREAMS OR OTHER LOW AREAS SUBJECT TO FLOODING. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LITTLE ROCK. LAT...LON 3623 9166 3595 9171 3595 9151 3619 9149 $$ 44
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Aug 30, 2:53 PM CDT, 35 minutes earlier.
Area forecast discussion, Aug 30, 2:53 PM CDT, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 253 PM CDT SAT AUG 30 2003 NOT MUCH TIME TO TALK TODAY AS THINGS ARE ALREADY ACTIVE. SHOWERS AND THUNDERSTORMS WILL BE MOST LIKELY IN THE WESTERN TWO THIRDS OF THE FORECAST AREA OVER THE NEXT SEVERAL DAYS AS THE FRONT WILL MOVE VERY LITTLE...AND RECENTLY UPGRADED TROPICAL STORM GRACE COMES ASHORE SOMEWHERE BETWEEN HOUSTON AND LAKE CHARLES. RAINFALL INVOF THE FRONT COULD EXCEED FOUR TO SIX INCHES IN THE NEXT TWO TO FOUR DAYS. THIS COULD CAUSE PROBLEMS...AS SOME AREAS HAVE ALREADY RECEIVED ONE TO THREE INCHES OF RAIN. ALSO...SOME RISES MAY OCCUR ON THE BLACK...SPRING...WHITE...AND CACHE RIVERS. THERE COULD BE SOME MINOR TO MODERATE FLOODING PROBLEMS ON SOME STREAMS AND CREEKS AS WELL. WE HAVE ISSUED A FLOOD OUTLOOK TO ADDRESS THESE CONCERNS. WE WILL ALSO CONTINUE TO MONITOR FOR THE POSSIBILITY OF A FLASH FLOOD WATCH. BIGGEST PROBLEMS I CAN SEE ARE FOR WESTERN AND NORTHERN ARKANSAS DURING THE SUNDAY THROUGH MONDAY TIME FRAME. GRACE PROGGED TO MOVE ONSHORE BY SUNDAY AFTERNOON. SYSTEM WILL MOVE NORTH INTO NORTHEAST TEXAS AND ABSORB THE FRONT. THIS WILL PROVIDE A CONTINUAL CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH TUESDAY. UPPER TROUGH WILL GIVE THE SYSTEM A PUSH OUT OF THE AREA BY WEDNESDAY... DRYING US OUT FOR A FEW DAYS. THANKS TO WFO TULSA FOR COORDINATION THIS AFTERNOON. FCSTID =57 HRO 68 80 67 75 / 70 70 60 60 LIT 71 85 72 84 / 60 60 50 60 HOT 73 85 73 84 / 60 60 50 60 PBF 73 85 73 86 / 60 50 40 60 .LZK...NONE.
Hazardous weather outlook, Aug 30, 5:00 AM CDT, 10 hours 28 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-311000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT SAT AUG 30 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. A FRONTAL BOUNDARY OVER THE CENTRAL PLAINS WILL MOVE A LITTLE CLOSER TO NORTHERN ARKANSAS TODAY AND TONIGHT. NO SEVERE WEATHER IS EXPECTED...HOWEVER SOME THUNDERSTORMS COULD PRODUCE LOCALLY HEAVY RAINFALL TONIGHT OVER PARTS OF THE EXTREME NORTHWEST. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A SLIGHT RISK OF SEVERE WEATHER WILL EXIST OVER ABOUT THE NORTHERN THIRD OF ARKANSAS ON SUNDAY. THE FRONTAL SYSTEM TO OUR NORTH WILL MOVE CLOSER TO THE STATE ON SUNDAY. THIS COUPLED WITH A SERIES OF UPPER LOWS MOVING WEST TO EAST ALONG THE FRONT AND TROPICAL MOISTURE SURGING NORTHWARD WILL PRODUCE NUMEROUS SHOWERS AND THUNDERSTORMS IN THE STATE...ESPECIALLY OVER THE NORTHERN SECTIONS. SOME OF THE STORMS COULD BECOME SEVERE SUNDAY AFTERNOON AND EVENING. THE PRIME SEVERE WEATHER THREATS WOULD BE STRONG AND DAMAGING WINDS...AND POSSIBLY ISOLATED TORNADOES. HEAVY RAINFALL OVER THE WEEKEND OVER PARTS OF SOUTHERN MISSOURI AND NORTHERN ARKANSAS MAY CAUSE PROBLEMS ALONG SOME RIVERS IN NORTHERN ARKANSAS. IN PARTICULAR...MINOR TO MODERATE FLOODING IS POSSIBLE ON THE BLACK...CACHE...PORTIONS OF THE WHITE...AND THE SPRING RIVERS. FLOAT STREAMS MAY SEE A RISE AS WELL...WITH AN INCREASED FLOW RATE. IF YOU PLAN TO VENTURE OUT ON BODIES OF WATER DURING THIS HOLIDAY WEEKEND...USE EXTREME CAUTION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED SUNDAY AFTERNOON AND EVENING. 22
In the hours before
Local storm report, Aug 30, 3:00 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
300 PM CDT SAT AUG 30 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0140 PM MOUNTAIN VIEW AR FLASH FLOODS
08/30/03 STONE STREET FLOODING REPORTED
IN TOWN. REPORTED BY LAW
ENFORCEMENT.
0200 PM HARRISON AR FLASH FLOODS
08/30/03 BOONE STREET FLOODING ON THE
NORTH SIDE OF TOWN.
REPORTED BY LAW
ENFORCEMENT.
44The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 1:10 PM CDT | Flash Flood Warning | LZK | Boone | 3 hr |
| Aug 30, 1:23 PM CDT | Flash Flood Warning | LZK | Stone | 3 hr |
Nearby
Flash Flood Warnings in Arkansas, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.